It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Hi, I'm new to this site but I need to know whether anyone else has had these side effects using Forteo. I have only been on the injections for 3 weeks and I have discontinued them. At first I thought I was getting a Sinus infection. Headaches, sinus pressure in the front of my face, that would come and go. Then I started getting sharp quick pains in my knees and then the pains progressed to other parts of my body. The sharp jabs would only last seconds but would jump to different areas all over my body. It got so painful I just got off the stuff. Called Lilli and they were noncomittal about testing results. I haven't taken an injection for 3 days but I'm still experiencing some pain. Hopefully it will go away. I hope this is not permanent.
Lilli said that during the trials some of the people experienced "pain" but so did some of the people who were on placebo's. The pain was not described so they couldn't tell me anything else. So much for the information. The pharmacist I spoke with said they had people report the same shooting pains and their Doctors took them off the medication.
[QUOTE=Shosta]Hi, I'm new to this site but I need to know whether anyone else has had these side effects using Forteo. I have only been on the injections for 3 weeks and I have discontinued them. At first I thought I was getting a Sinus infection. Headaches, sinus pressure in the front of my face, that would come and go. Then I started getting sharp quick pains in my knees and then the pains progressed to other parts of my body. The sharp jabs would only last seconds but would jump to different areas all over my body. It got so painful I just got off the stuff. Called Lilli and they were noncomittal about testing results. I haven't taken an injection for 3 days but I'm still experiencing some pain. Hopefully it will go away. I hope this is not permanent.[/QUOTE]


Interesting. I had some short quick jabbing pains in my right hip after starting Forteo. I hadn't associated it with the drug. The pain was not severe, something like a twinge, but I was getting it at regular intervals one night. After that, it was more intermittent. It totally went away and I never gave it much thought after that. I really can't remember whether it was around the time I first started on the Forteo but it probably was. I think at the time, I just figured it had to do with the osteoporosis. I'd forgotten about it. I've been on Forteo now for about 16 months with no side effects to speak of.
Shosta,

Hi, I just started taking the Forteo about the end of March. For the most part I did not have any side efffects. However, the first few weeks or so I did notice that I had some sort of a jabbing pain in my left hip area. It was VERY annoying and uncomfortable to say the least. That is the area I believe that is the worse for me with the osteoporsis.. I had called Lily for something else( to ask about getting the starter kit and new black traveling bag- which they did sent to me without any hassle. When I did mention the pain to the lady she also told me that she would have someone else call me about it. Another lady (a more medical person, a nurse I think) called me back and asked me some questions.. I told her I was not sure if that it was caused by the Forteo or not as I also have Fibromyalgia besides osteoporosis. She took down the information but did not actually say if others were having that problem or not. I certainly was not sure with all the pain I am experiencing over the rest of my body. I think they document as much as they can and people can be so different in their reactionss to different meds.

Why don't you try it again and give it a little more time. If it continues and is really hurting you badly and not going away or lessening in any way talk to the doctor about it and see if he thinks you should discontinue. I don't remember if you already said that you had spoken to the dr. about it or not.

In my case, I continued the Forteo and it eventually disappeared. Maybe it was my bodies way of getting used to ths medication. Who knows. Perhaps some of the symptoms you were having was something else . I know that with some medications some people do get weird symsptoms as their body is trying to get used to it. Many times it will go away after time. Don't know if that is in your case or not though.

Good luck and let us know what happens.

Blessings,

Granniluvs8
I spoke with my Doctor about the side effects of the forteo shots and I am no longer taking them. I have been off of the shot for over two weeks and still have some residual effects. She did notice that I had a borderline Vitamine "D" deficincy and I will take some large doses of "D" to bring it into the correct range. She has mapped out a plan for me to try the shot again in 6 weeks. I will be taking high doses of Calcium for 6 weeks, then I will re-introduce the shots. I will play with giving myself an injection only every 3-5 days. Hopefully my body will get use to the drug and I won't have these pains. I would really like to be able to take the drug because I don't know what else I'll be able to do to build bone.
Shosta
Personally I would go on the estravest. Why not give it a try. It beats a daily shot. My osteo got worse after I went off my hormones. I'm sorry I went off of them. I was on Actonel for 7 or 8 years and have been had increased bone loss in the last two years. Good Luck
Shosta
Hypatia, The 10 year max. does also apply to fozamax. What the doc. told me was they do not have any studies that go beyond that, therefore do not know what effects of long term use may be. I took it for two yrs. but I got a "frozen shoulder" and in my mind blamed it. So I switched to Actonel, approx 2 yrs. on it now.
Thanks so much, Malachy. It would be great if our doctors would tell us these things when they prescribe the meds. But some of them may not be any better informed than we are. Scary.





All times are GMT -7. The time now is 07:47 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!